Alert archive / Louisiana / Red Flag Warnings in 2023
Red Flag Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this red flag warning at Aug 24, 2023, 3:30 PM CDT for 6 counties in Texas; 16 parishes in Louisiana. It took effect at Aug 25, 2023, 10:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2023, 3:30 PM CDT (20:30 UTC)
- In effect from
- Aug 25, 2023, 10:00 AM CDT
- Expired
- Aug 25, 2023, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
All 22 counties
Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 12:45 PM CDT | WILDFIRE | 1 Ene Merryville, LA | 10 structures lost so far in Tiger Island Fire east of Merryville. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
850 WWUS84 KLCH 242030 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 330 PM CDT Thu Aug 24 2023 ...FIRE DANGER CONTINUES TODAY... Critically dry fuels will combine with low relative humidity values and gusty winds, especially during the afternoon, to produce an extreme fire danger. Fires will have erratic and explosive growth behavior. Remember burn bans are in effect for the entire area as the severe to exceptional drought conditions continues. LAZ027>033-073-074-141>143-241>243-TXZ180-201-259>262-515-516-615- 616-251230- /O.NEW.KLCH.FW.W.0004.230825T1500Z-230826T0100Z/ /O.CON.KLCH.FW.W.0003.000000T0000Z-230825T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 330 PM CDT Thu Aug 24 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SETX AND SWLA WITH EXCEPTION TO PARTS OF LOWER ACADIANA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SETX AND SWLA WITH EXCEPTION TO PARTS OF LOWER ACADIANA... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, Fire Weather Zone 073 West Cameron, Fire Weather Zone 074 East Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 143 Northern Acadia, Fire Weather Zone 180 Tyler, Fire Weather Zone 201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 243 Southern Acadia, Fire Weather Zone 259 Northern Jasper, Fire Weather Zone 260 Northern Newton, Fire Weather Zone 261 Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 Northern Orange, Fire Weather Zone 615 Lower Jefferson and Fire Weather Zone 616 Southern Orange. * TIMING...10 AM until 8 PM Thursday. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 27 percent. * TEMPERATURES...In the upper 90s. * LIGHTNING...Isolated to scattered afternoon thunderstorms possible with lightning that could strike far from the storm center. * IMPACTS...Increased winds and multiple outflow boundaries may change fire direction and could cause fires that develop to spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ044-045-055-152>154-251230- /O.NEW.KLCH.FW.W.0004.230825T1500Z-230826T0100Z/ Lafayette-Upper St. Martin-Lower St. Martin-Upper Vermilion- Upper Iberia-Upper St. Mary- 330 PM CDT Thu Aug 24 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SETX AND SWLA WITH EXCEPTION TO PARTS OF LOWER ACADIANA... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Friday. * AFFECTED AREA...In Louisiana...Fire weather zones 044, 045, 055, 152, 153, and 154. * WIND... SOUTHERLY 5 TO 10 MPH * HUMIDITY... MIN 30% TO 40% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
374 WWUS84 KLCH 250125 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 825 PM CDT Thu Aug 24 2023 ...FIRE DANGER CONTINUES FRIDAY... Critically dry fuels will combine with low relative humidity values and gusty winds, especially during the afternoon, to produce an extreme fire danger. Fires will have erratic and explosive growth behavior. Remember burn bans are in effect for the entire area as the severe to exceptional drought conditions continues. LAZ027>033-073-074-141>143-241>243-TXZ180-201-259>262-515-516-615- 616-251230- /O.EXP.KLCH.FW.W.0003.000000T0000Z-230825T0100Z/ /O.CON.KLCH.FW.W.0004.230825T1500Z-230826T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 825 PM CDT Thu Aug 24 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTHEAST TEXAS, CENTRAL AND SOUTHWEST LOUISIANA WITH EXCEPTION TO PARTS OF LOWER ACADIANA... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, Fire Weather Zone 073 West Cameron, Fire Weather Zone 074 East Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 143 Northern Acadia, Fire Weather Zone 180 Tyler, Fire Weather Zone 201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 243 Southern Acadia, Fire Weather Zone 259 Northern Jasper, Fire Weather Zone 260 Northern Newton, Fire Weather Zone 261 Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 Northern Orange, Fire Weather Zone 615 Lower Jefferson and Fire Weather Zone 616 Southern Orange. * TIMING...10 AM until 8 PM Thursday. * WINDS...East 5 to 10 mph becoming south 10 mph during the afternoon. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...100 TO 107. * LIGHTNING...Isolated to scattered afternoon thunderstorms possible with lightning that could strike far from the storm center. * IMPACTS...Increased winds and multiple outflow boundaries may change fire direction and could cause fires that develop to spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ044-045-055-152>154-251230- /O.CON.KLCH.FW.W.0004.230825T1500Z-230826T0100Z/ Lafayette-Upper St. Martin-Lower St. Martin-Upper Vermilion- Upper Iberia-Upper St. Mary- 825 PM CDT Thu Aug 24 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR LOWER ACADIANA... * AFFECTED AREA...In Louisiana...Fire weather zones 044, 045, 055, 152, 153, and 154. * WIND... SOUTHERLY 10 TO 15 MPH * HUMIDITY...30 TO 40 PERCENT * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
293 WWUS84 KLCH 250828 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 328 AM CDT Fri Aug 25 2023 ...FIRE DANGER CONTINUES FRIDAY... Critically dry fuels will combine with low relative humidity values and gusty winds, especially during the afternoon, to produce an extreme fire danger. Fires will have erratic and explosive growth behavior. Remember burn bans are in effect for the entire area as the severe to exceptional drought conditions continues. LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-TXZ180-201- 259>262-515-516-615-616-251630- /O.CON.KLCH.FW.W.0004.230825T1500Z-230826T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- 328 AM CDT Fri Aug 25 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR ALL OF SOUTHEAST TEXAS, CENTRAL AND SOUTHWEST LOUISIANA EXCEPT FOR LOWER VERMILION AND LOWER ST MARY PARISHES... * AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, Fire Weather Zone 044 Lafayette, Fire Weather Zone 045 Upper St. Martin, Fire Weather Zone 055 Lower St. Martin, Fire Weather Zone 073 West Cameron, Fire Weather Zone 074 East Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 143 Northern Acadia, Fire Weather Zone 152 Upper Vermilion, Fire Weather Zone 153 Upper Iberia, Fire Weather Zone 154 Upper St. Mary, Fire Weather Zone 180 Tyler, Fire Weather Zone 201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 243 Southern Acadia, Fire Weather Zone 259 Northern Jasper, Fire Weather Zone 260 Northern Newton, Fire Weather Zone 261 Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 Northern Orange, Fire Weather Zone 615 Lower Jefferson and Fire Weather Zone 616 Southern Orange. * TIMING...10 AM until 8 PM Thursday. * WINDS...Southeast 5 to 15 mph gusting to 20. * RELATIVE HUMIDITY...As low as 32 percent. * TEMPERATURES...100 to 105. * LIGHTNING...Scattered afternoon thunderstorms possible with lightning that could strike far from the storm center. * IMPACTS...Increased winds and multiple outflow boundaries may change fire direction and could cause fires that develop to spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
592 WWUS84 KLCH 252020 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 320 PM CDT Fri Aug 25 2023 ...FIRE DANGER CONTINUES FRIDAY... Critically dry fuels will combine with low relative humidity values and gusty winds, especially during the afternoon, to produce an extreme fire danger. Fires will have erratic and explosive growth behavior. Remember burn bans are in effect for the entire area as the severe to exceptional drought conditions continues. LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-TXZ180-201- 259>262-515-516-615-616-261230- /O.NEW.KLCH.FW.W.0005.230826T1500Z-230827T0100Z/ /O.CON.KLCH.FW.W.0004.000000T0000Z-230826T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- 320 PM CDT Fri Aug 25 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL OF SOUTHEAST TEXAS, CENTRAL AND SOUTHWEST LOUISIANA EXCEPT FOR LOWER VERMILION AND LOWER ST MARY PARISHES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY FOR ALL OF SOUTHEAST TEXAS, CENTRAL AND SOUTHWEST LOUISIANA EXCEPT FOR LOWER VERMILION AND LOWER ST MARY PARISHES... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Saturday. * AFFECTED AREA...Fire Weather Zone 027 Vernon, Fire Weather Zone 028 Rapides, Fire Weather Zone 029 Avoyelles, Fire Weather Zone 030 Beauregard, Fire Weather Zone 031 Allen, Fire Weather Zone 032 Evangeline, Fire Weather Zone 033 St. Landry, Fire Weather Zone 044 Lafayette, Fire Weather Zone 045 Upper St. Martin, Fire Weather Zone 055 Lower St. Martin, Fire Weather Zone 073 West Cameron, Fire Weather Zone 074 East Cameron, Fire Weather Zone 141 Northern Calcasieu, Fire Weather Zone 142 Northern Jefferson Davis, Fire Weather Zone 143 Northern Acadia, Fire Weather Zone 152 Upper Vermilion, Fire Weather Zone 153 Upper Iberia, Fire Weather Zone 154 Upper St. Mary, Fire Weather Zone 180 Tyler, Fire Weather Zone 201 Hardin, Fire Weather Zone 241 Southern Calcasieu, Fire Weather Zone 242 Southern Jefferson Davis, Fire Weather Zone 243 Southern Acadia, Fire Weather Zone 259 Northern Jasper, Fire Weather Zone 260 Northern Newton, Fire Weather Zone 261 Southern Jasper, Fire Weather Zone 262 Southern Newton, Fire Weather Zone 515 Upper Jefferson, Fire Weather Zone 516 Northern Orange, Fire Weather Zone 615 Lower Jefferson and Fire Weather Zone 616 Southern Orange. * TIMING...10 AM until 8 PM Thursday. * WINDS...Southeast 5 to 15 mph gusting to 20. * RELATIVE HUMIDITY...As low as 32 percent. * TEMPERATURES...100 to 105. * LIGHTNING...Scattered afternoon thunderstorms possible with lightning that could strike far from the storm center. * IMPACTS...Increased winds and multiple outflow boundaries may change fire direction and could cause fires that develop to spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Aug 24, 12:41 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 24, 12:41 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1241 PM CDT Thu Aug 24 2023
...New AVIATION...
.SHORT TERM...
(Today through Saturday night)
Issued at 258 AM CDT Thu Aug 24 2023
Ridging aloft continues to produce dry and hot weather. 500 mb
heights continue to rise, now at 595 dm at LCH with higher heights
to the north.
Over the next two days the ridge will start to shift north and begin
to decrease in strength. For the first time in what feels like a
long time we are looking at diurnal showers and thunderstorms coming
back into the forecast. While this won't be drought busting relief
any rain will be welcome. Overall showers and storms will be
sporadic across the region.
Even with the additional showers temperatures will still be
dangerously high approaching 110 degrees away from the coast and
near 105 along I-10. An excessive heat warning will be in place
across the entire CWA today. Friday will see slightly lower
temperatures with but heat advisories or warnings will still be
needed. In addition a red flag warning is in effect for Thursday.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 258 AM CDT Thu Aug 24 2023
The extended period will see something of a pattern shift as the
upper level ridge responsible for the record breaking heat across
the region retrogrades back to the west becoming centered over the
four corners region by Sunday afternoon. The eastern periphery of
the ridge will maintain enough of an influence across the region to
keep afternoon highs near record highs Sunday and PoPs isolated.
However, a southward digging trof will provide some rarely seen
upper level support for scattered convection by Monday afternoon as
it pushes a weak frontal boundary toward the coast. The boundary
still looks to make it through the area and into the northern gulf
sometime Tuesday although guidance has shifted it about 6 hours
later compared to this time yesterday. Additional scattered
convection will develop in the vicinity of the boundary.
A slightly cooler, which is to say upper 90s as opposed to triple
digit, and noticeably dryer airmass will filter in behind the front
Wednesday with model consensus dewpoints dropping into the mid 50s
to mid 60s. While this will feel more comfortable compared to the
last couple of weeks, it may also exacerbate the ongoing fire danger
across the region as the lower humidity values spur rapid fire
growth and expansion.
Also being watched in the extended period is a weak area of low
pressure that is expected to cross El Salvador and Honduras into the
western Caribbean. Some guidance, most notably the operational ECMWF,
have been attempting to develop this low into an organized tropical
system early next week. The National Hurricane Center currently
gives the disturbance a 40% chance of development over the next
seven days as it gradually moves north into the eastern Gulf of
Mexico. The combination of upper ridging across the western gulf,
the upper trof axis over the eastern gulf and, to a lesser extent,
Tropical storm Franklin in the western Atlantic, should keep the
disturbance on a more or less northward track through the eastern
gulf, but obviously at the day 6-7 timeframe, there is still
significant uncertainty with regards to how all of those players
will evolve. Interests throughout the Gulf of Mexico should monitor
the evolution of this disturbance into next week.
Jones
&&
.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Thu Aug 24 2023
Light and variable winds for most of the forecast period along
with some sct to bkn mid level decks. The exceptions will be in
the afternoon to evening hours when we could see some isolated
showers and thunderstorms. Otherwise expect conditions similar to
now.
&&
.MARINE...
Issued at 258 AM CDT Thu Aug 24 2023
Calm and clear conditions will continue through the weekend and into
early next week. Afternoon showers and thunderstorms will be
possible offshore. In addition a typical summer time sea breeze
cycle will lead to offshore winds in the morning and onshore winds
in the afternoon. Winds will be light, 5 to 10 knots, with combined
seas between 2 and 4 feet. Late in the forecast period NHC shows a
40% chance for tropical development in the southern Gulf of
Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 108 77 104 75 / 20 10 20 10
LCH 103 79 100 78 / 40 20 20 10
LFT 104 79 103 78 / 30 0 10 0
BPT 106 79 101 77 / 20 10 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Excessive Heat Warning until 8 PM CDT this evening for
LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
252>254.
Red Flag Warning until 8 PM CDT this evening for LAZ027>033-073-
074-141>143-241>243.
TX...Excessive Heat Warning until 8 PM CDT this evening for TXZ180-
201-259>262-515-516-615-616.
Red Flag Warning until 8 PM CDT this evening for TXZ180-201-
259>262-515-516-615-616.
GM...None.
&&
SHORT TERM...14
LONG TERM....66
AVIATION...87Hazardous weather outlook, Aug 24, 3:12 AM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 312 AM CDT Thu Aug 24 2023 LAZ027>033-073-074-141>143-241>243-TXZ180-201-259>262-515-516-615- 616-250815- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 312 AM CDT Thu Aug 24 2023 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Near record high temperatures and dangerous fire conditions are expected again today. Precautions should continue to prevent heat related illness including wearing light, loose fitting clothing, limiting outdoor exposure during the afternoons, staying well hydrated, having access to air conditioned environments and knowing the symptoms of heat illness. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Triple digit high temperatures with heat indices in the 108- 115 range will continue through Monday. Heat Advisories or Excessive Heat Warnings will likely be needed each day. Precautions should continue to prevent heat related illness including wearing light, loose fitting clothing, limiting outdoor exposure during the afternoons, staying well hydrated, having access to air conditioned environments and knowing the symptoms of heat illness. Scattered showers and thunderstorms are expected to develop Monday and Tuesday along and ahead of a weak frontal boundary. While organized severe weather is not expected, some of these storms will be capable of gusty winds and frequent lightning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Red Flag Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ044-045-055-152>154-252>254-250815- Lafayette-Upper St. Martin-Lower St. Martin-Upper Vermilion- Upper Iberia-Upper St. Mary-Lower Vermilion-Lower Iberia- Lower St. Mary- 312 AM CDT Thu Aug 24 2023 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and Tonight. Near record high temperatures and dangerous fire conditions are expected again today. Precautions should continue to prevent heat related illness including wearing light, loose fitting clothing, limiting outdoor exposure during the afternoons, staying well hydrated, having access to air conditioned environments and knowing the symptoms of heat illness. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Triple digit high temperatures with heat indices in the 108- 115 range will continue through Monday. Heat Advisories or Excessive Heat Warnings will likely be needed each day. Precautions should continue to prevent heat related illness including wearing light, loose fitting clothing, limiting outdoor exposure during the afternoons, staying well hydrated, having access to air conditioned environments and knowing the symptoms of heat illness. Scattered showers and thunderstorms are expected to develop Monday and Tuesday along and ahead of a weak frontal boundary. While organized severe weather is not expected, some of these storms will be capable of gusty winds and frequent lightning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-475-250815- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 312 AM CDT Thu Aug 24 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms are expected to develop Monday and Tuesday along and ahead of a weak frontal boundary. While organized severe weather is not expected, some of these storms will be capable of gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:58 PM CDT | Excessive Heat Warning | LCH | Jasper, Newton, Tyler | 28 hr |
| Aug 24, 3:58 PM CDT | Heat Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 28 hr |
| Aug 24, 4:17 PM CDT | Special Weather Statement | LCH | Saint Landry | 28 min |
| Aug 24, 4:25 PM CDT | Special Weather Statement | LCH | Calcasieu | 35 min |
| Aug 24, 4:27 PM CDT | Special Weather Statement | LCH | Saint Landry | 33 min |
| Aug 24, 4:51 PM CDT | Special Weather Statement | LCH | Beauregard | 24 min |
| Aug 24, 5:43 PM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
| Aug 24, 5:56 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 24 min |
| Aug 24, 6:52 PM CDT | Special Weather Statement | LCH | Vernon | 38 min |
Nearby
Red Flag Warnings in Louisiana, 2023Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.